U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

will the alcohol in breath mints and mouthwash cause nausea if i am taking flagyl?

3 doctor answers11 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
No: You are correct that you should not drink alcohol when using Metronidazole (flagyl). The small amount of alcohol in a breath mint would not be enough to trigger a reaction.
Dr. Kevin Passer
Child Psychiatry 35 years experience
Not usually: There is such a small amount of alcohol in mints you should not have a problem. Mouthwash usually does contain alcohol, but you should be fine as long as you don't swallow it. I wouldn't worry about it.
Dr. Robert Brodsky
Dentistry 58 years experience
Probably not: Too little to cause a problem.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.